Format

Send to

Choose Destination
Dermatitis. 2007 Dec;18(4):225-9.

Two cases of compositae dermatitis exacerbated by moisturizer containing feverfew.

Author information

1
Department of Dermatology and Skin Surgery, Roger Williams Hospital, Providence, RI, USA.

Abstract

A 45-year-old woman presented in October 2005 with a history of an eruption involving her scalp and face, including her eyelids and behind her ears. The eruption began at the end of August. It flared after she used a calming moisturizer containing feverfew (Tanacetum parthenium). A second patient, a 25-year-old woman, presented complaining of a 1-month history of an eruption around the eyes that started after she began using a moisturizer containing feverfew. Both patients were patch-tested with the North American Contact Dermatitis Group series, cosmetic and plant series, and their own skin care products. Patient 1 had a + reaction to sesquiterpene lactone mix, a + reaction to Compositae mix, a + reaction to parthenolide, a + reaction to Tanacetum vulgare, and a + reaction to the calming moisturizer. Patient 2 had + reactions to sesquiterpene lactone, Compositae mix, and the same calming moisturizer. It is thought that both of these eruptions are a result of contact dermatitis from the Compositae plant family.

PMID:
18021604
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center